Title

A closed-form exact solution approach for pricing variance swaps with stochastic volatility

RIS ID

35534

Publication Details

Zhu, S. & Lian, G. (2011). A closed-form exact solution approach for pricing variance swaps with stochastic volatility. Mathematical finance: an international journal of mathematics, statistics and financial economics, 21 (2), 233-256.

Abstract

In this paper, we present a highly efficient approach to price variance swaps with discrete sampling times. We have found a closed-form exact solution for the partial differential equation (PDE) system based on the Heston's two-factor stochastic volatility model embedded in the framework proposed by Little and Pant. In comparison with the previous approximation models based on the assumption of continuous sampling time, with current research of working out a closed-form exact solution for variance swaps with discrete sampling times at least serves for two major purposes: to verify the degree of validity of using a continuous-sampling-time approximation for variance swaps of relatively short sampling period: to demonstrate that significant errors can result from still adopting such an assumption for variance swap with small sampling frequencies or long tenor. Other key feature s of our new solution approach include the following (1) with the newly found analytic solution, all the hedging ratios of a variance swap can also be analytically derived: (2) numerical values can be very efficiently computed from the newly found analytic formula.

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.111/j.1467-9965.2010.00436x